Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Goodland, KS
NWS Goodland, KS issued this flash flood watch at May 31, 2007, 3:47 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at May 31, 2007, 1:01 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 3:47 AM CDT (08:47 UTC)
- In effect from
- May 31, 2007, 1:01 PM CDT
- Expired
- May 31, 2007, 9:28 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
- Flood severity
- None
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood watch went out at May 31, 2:34 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 31, 2:34 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
134 AM MDT THU MAY 31 2007
.DISCUSSION...
LARGE VERTICALLY STACKED CYCLONE REMAINS OVER THE NORTHERN PLAINS
THIS MORNING AND IS PROGGED TO MOVE VERY LITTLE OVER THE NEXT 24-36
HOURS BEFORE TRANSLATING EASTWARD OVER THE GREAT LAKES AREA LATE
THIS WEEKEND.
EVENING SFC ANALYSIS SUGGESTS THE COLD FRONT THAT SWEPT OVER THE
CENTRAL HIGH PLAINS HAS BECOME VERY DIFFUSE OVER THE SOUTHERN PLAINS
WITH THE DEEPER LOW LEVEL MOISTURE CONFINED NEAR THE RED RIVER
ACROSS SOUTHERN OKLAHOMA. LARGE SCALE FORCING FOR ASCENT WILL
INCREASE ACROSS THE CENTRAL HIGH PLAINS LATE IN THE PERIOD AS THE
ENTRANCE REGION TO 90KT H3 JET ARRIVES. SFC PRESSURE FALLS OVER
SOUTHEAST COLORADO WILL ALLOW GULF MOISTURE TO SURGE NORTH LATE IN
THE PERIOD. AS SFC WINDS BEGIN TO BACK DURING THE AFTERNOON
HOURS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
TROUGH AXIS SPREADING EAST/SOUTHEAST THROUGH THE EVENING HOURS. THE
AIRMASS WILL BECOME INCREASINGLY UNSTABLE BY LATE AFTERNOON/EARLY
EVENING ACROSS THE SOUTHEAST ZONES WITH ML CAPES EXCEEDING 1500
J/KG. STRONG MOISTURE CONVERGENCE ALONG THE NOSE OF H85 LLJ SHOULD
ALLOW THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE NIGHT ACROSS THE
FAR SOUTHEASTERN ZONES WHICH WAS HANDLED WELL IN THE PREVIOUS
FORECAST. 50-60KT WESTERLY FLOW ATOP LOW LEVEL EAST/SOUTHEAST FLOW
WILL PROVIDE FAVORABLE SHEAR PROFILES/CYCLONICALLY CURVED HODOGRAPHS
FAVORING ROTATING UPDRAFTS/SEVERE WEATHER WELL INTO THE EVENING
HOURS. WITH THE FRENCHMAN CREEK STILL IN FLOOD ACROSS HITCHCOCK
COUNTY NEBRASKA...AND WET SOILS ACROSS MUCH OF THE AREA A FLASH
FLOOD WATCH WILL BE ISSUED FOR PORTIONS OF THE AREA TONIGHT.
POST-FRONTAL NORTHWEST WINDS ARE EXPECTED ACROSS THE CENTRAL HIGH
PLAINS ON FRI SIMILAR TO YESTERDAY WITH STEEP LOW LEVEL LAPSE
RATES/UNIDIRECTIONAL WIND PROFILE. DIFFICULT TO RULE OUT SHALLOW
CONVECTION DURING THE LATE AFTERNOON/EARLY EVENING HOURS AS H5 COLD
POOL ROTATES OVER THE CENTRAL AND NORTHERN PLAINS. A WIND THREAT
WOULD EXIST WITH ANY THUNDERSTORMS THAT DEVELOPS GIVEN TYPICAL HIGH
PLAINS INVERTED-V PROFILE.
DAYS 3 AND 4 (SATURDAY AND SUNDAY)...GFS AND NAM SHOW THE CENTER OF
THE 500 MB LOW DIGGING FURTHER SOUTH SATURDAY BEFORE LIFTING TO THE
NORTHEAST SATURDAY. AT THE SURFACE...THE LOW SHOULD BE OCCLUDED BY
SATURDAY. SOME WRAP AROUND PRECIP IS POSSIBLE SATURDAY AFTERNOON IN
SOUTHWESTERN NEBRASKA...THOUGH CURRENTLY THE GFS HAS THE LOW TOO FAR
NORTH FOR GLD CWA. OTHERWISE PERIODS ARE DRY AS THE OCCLUDED FRONT
SHOULD BE WELL TO THE EAST BY SATURDAY. AS FAR AS TEMPERATURES...THE
GFS CONTINUES TO DELAY THE WARM UP PREVIOUSLY SHOWN TO BEGIN ON
FRIDAY. CONSIDERING THE GFS IS ONE OF THE SLOWER MODELS IN LIFTING
THE LOW OUT...THE FORECAST INCLUDES A MODEST WARMING TREND SATURDAY.
&&
.AVIATION...WDLY SCT -SHRA/-TSRA CONTINUE TO DRIFT ESE ACROSS THE
WESTERN ZONES ALONG/WEST OF KGLD. ACTIVITY SHOULD SLOWLY DIMINISH
WITH VFR CONDITIONS PREVAILING THROUGH THE NIGHT AS CIGS REMAIN AOA
060. SCATTERED SHRA/TSRA ARE EXPECTED TO DEVELOP AFTER 20Z ON THU.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
KSZ002>004-014>016-028-029-042.
NE...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
NEZ080-081.
CO...NONE.
&&
MCGUIRE/JOHNSONHazardous weather outlook, May 30, 3:44 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT WED MAY 30 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 244 PM MDT WED MAY 30 2007 /344 PM CDT WED MAY 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT RECENT HEAVY RAINS RESULTED IN RISES ON CREEKS AND STREAMS ACROSS EXTREME SOUTHWEST NEBRASKA. A FLOOD WARNING REMAINS IN EFFECT FOR THE FRENCHMAN CREEK NEAR CULBERTSON AND FOR THE REPUBLICAN RIVER NEAR MCCOOK. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE TRI-STATE REGION. THE STRONGER STORMS MAY PRODUCE SMALL HAIL. ADDITIONAL RAINFALL AMOUNTS WILL REMAIN LIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA THURSDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON MAINLY ALONG AND EAST OF A BENKELMAN TO CHEYENNE WELLS LINE. LARGE HAIL AND POSSIBLY A TORNADO WILL BE THE MAIN THREAT AS STORMS DEVELOP...WITH THE PRIMARY THREAT TRANSITIONING TO DAMAGING WIND IN THE EVENING. ADDITIONAL RAINFALL MAY CREATE FURTHER PROBLEMS ACROSS SOUTHWEST NEBRASKA WHERE HEAVY RAIN AND FLOODING HAS OCCURRED THE PAST TWO DAYS. AT THIS TIME...THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL SOUTH AND EAST OF THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 71 min |
| May 31, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 49 min |
| May 31, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 46 min |
| May 31, 2:43 PM CDT | Tornado Warning | GLD | Norton | 21 min |
| May 31, 2:52 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 53 min |
| May 31, 3:00 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 60 min |
| May 31, 3:26 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 64 min |
| May 31, 3:57 PM CDT | Flash Flood Warning | GLD | Logan, Thomas | 3 hr |
| May 31, 4:00 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 60 min |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 27 min |
| May 31, 4:57 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 63 min |
| May 31, 5:32 PM CDT | Tornado Warning | GLD | Gove | 18 min |
| May 31, 11:32 AM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 58 min |
| May 31, 12:28 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 45 min |
Nearby
Flash Flood Watches in Kansas, 2007Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.